• Received : 2017.11.25
  • Accepted : 2018.07.20
  • Published : 2018.11.30


If a graph G is both claw-free and gap-free, then E. Nevo showed that the Castelnuovo-Mumford regularity of the associated edge ideal I(G) is at most three. Later Dao, Huneke and Schwieg gave a simpler proof of this result. In this paper we introduce a class of edge ideals with Castelnuovo-Munmford regularity at most four.


  1. S. Beyarslan, H. T. Ha, and T. N. Trung, Regularity of powers of forests and cycles, J. Algebraic Combin. 42 (2015), no. 4, 1077-1095.
  2. S. D. Cutkosky, J. Herzog, and N. V. Trung, Asymptotic behaviour of the Castelnuovo-Mumford regularity, Compositio Math. 118 (1999), no. 3, 243-261.
  3. H. Dao, C. Huneke, and J. Schweig, Bounds on the regularity and projective dimension of ideals associated to graphs, J. Algebraic Combin. 38 (2013), no. 1, 37-55.
  4. R. Froberg, On Stanley-Reisner rings, in Topics in algebra, Part 2 (Warsaw, 1988), 57-70, Banach Center Publ., 26, Part 2, PWN, Warsaw, 1990.
  5. I. Gitler and C. E. Valencia, Bounds for invariants of edge-rings, Comm. Algebra 33 (2005), no. 5, 1603-1616.
  6. H. T. Ha and A. Van Tuyl, Monomial ideals, edge ideals of hypergraphs, and their graded Betti numbers, J. Algebraic Combin. 27 (2008), no. 2, 215-245.
  7. M. Kummini, Regularity, depth and arithmetic rank of bipartite edge ideals, J. Algebraic Combin. 30 (2009), no. 4, 429-445.
  8. M. Moghimian, S. A. S. Fakhari, and S. Yassemi, Regularity of powers of edge ideal of whiskered cycles, Comm. Algebra 45 (2017), no. 3, 1246-1259.
  9. E. Nevo, Regularity of edge ideals of $C_4$-free graphs via the topology of the lcm-lattice, J. Combin. Theory Ser. A 118 (2011), no. 2, 491-501.
  10. S. A. Seyed Fakhari, Depth, Stanley depth, and regularity of ideals associated to graphs, Arch. Math. (Basel) 107 (2016), no. 5, 461-471.
  11. S. A. Seyed Fakhari and S. Yassemi, Improved bounds for the regularity of edge ideals of graphs, Collect. Math. 69 (2018), no. 2, 249-262.
  12. R. Woodroofe, Matchings, coverings, and Castelnuovo-Mumford regularity, J. Commut. Algebra 6 (2014), no. 2, 287-304.